Facebook Pixel

I dont know if this is Normal?

By March 15, 2010 - 8:37am
Rate This

well last week i had my regular period lasted 4-5 days i usually dont know when i start my period , you see Ive always been irregular i would skip my period like every 3 months.and only when it wants i get it every month, i wont get my period for like 3 months,and when i do it only lasts for a couple days. But now this month, i had my period beginning of march , and i panicked today when i see that im bleeding again, only a week after my period.at first i thought it might be side affect of the morning after pill i took last week, but im not sure, its really freaking me out.the color of my period is not the regular red , its more of a dark burgundy ? i need some answers im panicking. - Thank you

Add a Comment8 Comments

Hi Diane,
well its now march 23rd and its been 5 days now again since my menstrual period
as we talked before i had it twice this month, beginning of march, middle of march and i now just started it again for the third time this month. this is very strange, it has never happened before. should i be concerned? should i go get checked? i really need some guidance/ help/advice?/???? thank you .

March 23, 2010 - 1:19pm
(reply to Bashful)

Hi, Bashful,

I still believe that you are having irregular bleeding as a side effect to the Plan B morning-after contraception. Case studies have shown that 30.9 percent of women have heavier bleeding after using it then they did before using it.

However, even with that in mind, it seems like yours is causing more trouble than we usually hear about. You definitely are not pregnant, so don't stress over that. But the short burst of strong hormones that your body got with the Plan B are likely still having an affect. And just to put your mind at ease, you should probably get checked out.

Do you have a doctor of your own? If so, you can call their office and ask to talk to the nurse or physician's assistant. Just tell them over the phone that you took Plan B and that you are now having a third period in a little more than a month and ask if they need to see you. If you don't have your own doctor, you can find a Planned Parenthood office that you can go to for a confidential doctor's checkup and no one else would know. They are very knowledgeable and their services are lower cost and absolutely confidential.

To find a Planned Parenthood office, just go here and put in your state or zip code:


Will you let me know what you decide to do next?

March 24, 2010 - 10:58am
(reply to Diane Porter)

Well i dont have a doctor, im going to go to nearby planned parenthood, and talk to them. Thank you very much you were great help , i was completely scared! third time this month!! ? .. thank you soo much Diane

March 24, 2010 - 11:17am
(reply to Bashful)

You're so welcome, Bashful. Please do come back and let me know what they say. But I am still thinking that it is side effects from the Plan B.

Take care,


March 24, 2010 - 12:03pm

Thank you very much, you don't know how relieved this makes me.

March 16, 2010 - 2:20pm
(reply to Bashful)

I'm so glad, Bashful. We're here to help. Please don't hesitate to come back and ask us any other health questions anytime, all right?

March 17, 2010 - 9:07am

Bashful (and there's no need to be shy; this is what we are here for!)

There's nothing wrong with you. The morning-after pill usually causes menstrual side effects in most women who take it. The pill basically makes sure that any fertilized egg could not implant, and one of the things that happens in that effort is that any lining the uterus had built up will be sloughed off, just like in an ordinary period.

So don't worry. Treat it like a regular period, and even though your periods are irregular, realize that your period next month may be affected as well, OK?

March 16, 2010 - 10:23am
(reply to Diane Porter)

Thank you very much you don't know how relieved i am now.
i was really panicking, it was giving me mood swings and very odd things. thank you for your help.

March 16, 2010 - 2:21pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Hypermenorrhea Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!